MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 08/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned in liquid in a centrifuge vial.Visual inspection of the returned product found no visible damage to the lens.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.7mm micl13.7 implantable collamer lens, -10.0 diopter, in the patient's right eye (od) on (b)(6) 2017.The lens was explanted on (b)(6) 2017 due to excessive vaulting, elevated intraocular pressure (iop), narrowing of the angle, shallowing of the anterior chamber depth (acd) and acute angle closure.The peripheral iridectomies were enhanced.The lens was exchanged with a shorter lens.The patient's post-op uncorrected visual acuity was 20/20 -2 and the patient is happy.The reporter indicated the cause of the event was unknown.
 
Additional Manufacturer Narrative
The reporter stated the peripheral iridectomies were "tapped/enhanced" due to the elevated intraocular pressure but was unsuccessful.There were additional patient symptoms; patient's vision went "white".The lens exchange was performed on (b)(6) 2017.(b)(4).
 
Additional Manufacturer Narrative
A lens work order search was performed.No similar complaint type events found.Lens was returned in liquid in a centrifuge vial inside a biohazard bag.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6920137
Report Number2023826-2017-01540
Device Sequence Number819252
Product Code MTA
UDI-Device Identifier00841542103565
UDI-Public00841542103565
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/28/2019
Device Model NumberMICL13.7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/07/2017
Supplement Date Received by Manufacturer10/06/2017
12/04/2017
Initial Report FDA Received Date10/06/2017
Supplement Report FDA Received Date10/13/2017
12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 FP - LOT NUMBER UNK; FOAM TIP PLUNGER MODEL FTP - LOT NUMBER UNK; INJECTOR MODEL MSI-PF - LOT NUMBER UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR